I've been sick since December 23rd, 2013. It's January 10th, 2014. That's too much. Let me tell you about it. It gets pretty gross at the end, so skip this post if you don't want to hear it.
It started off as a tickle in my throat, then a horrible cough, then a fever. On Christmas Day, I slept until 2 o'clock in the afternoon because it hurt too much to be awake. Then I drugged myself to death with over the counter meds. Drowned myself to death with liquids and slept myself to death with sleep (and watching the Breaking Bad marathon on my mama's couch). After a week and the symptoms not waning, I go to urgent care. They say, it's just a cold, it's not the flu. You've been taking all the right stuff. Gave me some tesin (sp) pearls for the cough (didn't work) and antibiotics in case I got a fever. I never got a fever. Never took the antibiotics.
Go back to Pittsburgh. Go back into the office. Had the cough from hell. Then the thing moved from my chest to my throat. Hacking cough, sore throat, losing my voice. Just a miserable, miserable existence. Saturday THAT week, I go back to urgent care. Nothing serious. Still just a cold. They told me to switch from Mucinex DM to Mucinex D. Then they said take Benadryl to go to bed (didn't work) or cough syrup with Codeine in it (gave me nightmares).
The Mucinex D gave cleared my nose and my chest, but upset my sinuses. Here were are at Friday, I'm still feeling like crap. I go to my primary care physician in Pittsburgh. Actually, her counterpart because she was out due to a death in the family. The doctor says I have a sinus infection. It seems all the medicine I was taking as a nasal decongestant upset my sinuses. He told me to take antiobiotics (the ones I already got 2 weeks ago) and take Sudafed and use a neti pot and I should be good to go.
THEN a friend on Facebook tells me to be sure I take probiotics because the antibiotics could interfere with my healthy bacteria and cause diarrhea or yeast infections. Man, what the what?
So, here's my issue:
1. Why didn't the first doctor (it was urgent care so it was a physician's assistant) why didn't she ask me if I was taking Mucinex or Mucinex DM. When I get to 2nd doctor (PA actually) she told me that it matters and I'd been taking the wrong thing.
2. Why didn't the second doctor tell me that with more than a week of cold drippings swirling around in my head, I'm ripe for a sinus infection and here are 3 things I should do to not get one.
3. Why didn't the doctor today (real doctor, not a PA) tell me that antibiotics could upset my bacteria. Who wants bubble guts and our yeasty goodies just to clear up sinuses? I don't.
The reason I'm so frustrated is that the side effects of the medicines I'm taking to fix the symptoms I have will inevitably give me another symptom.
This must have something to do with old age. I don't remember this being a problem when I've been sick before. More on that tomorrow.